Deakin University
Browse

File(s) under permanent embargo

A stochastic derivation of the ratio form of contest success functions

journal contribution
posted on 2008-06-01, 00:00 authored by Hao Jia
This note provides a distribution-based justification for the ratio form of contest success functions (CSFs), in which a player’s success depends positively on her effort relative to that of her opponents. I show that the inverse exponential distribution of the random shocks yields the ratio form. Extending this approach to asymmetric contests, I also derive an asymmetric ratio form of CSFs.

History

Journal

Public choice

Volume

135

Issue

3-4

Pagination

125 - 130

Publisher

Springer New York LLC

Location

New York, N.Y.

ISSN

0048-5829

eISSN

1573-7101

Language

eng

Publication classification

C1.1 Refereed article in a scholarly journal

Copyright notice

2007, Springer Science+Business Media, LLC